I have really bad panic attacks I even collapse off them been perscribed 20 mg fluoxetine but 2 scared to take them as heard can make panic attacks worse and I hav a 3 year old can any1 help pla
Can fluoxetine make panic attacks worse?
Question posted by Sha3472 on 24 Sep 2012
Last updated on 7 November 2018
I know it's been quite a while since this post but I was curious what ended up happening? I have been put on 10 mg of Prozac and it's day 6. I have been having anxiety and small panic attacks throughout the day. Although I have had this before I started. I can't tell if it's increased. I'm starting 20 mg on Monday. Just wanted to see how it worked for u. I sometimes feel so sad and defeated I cry. Everyday practically.
I was on 20mg for approx 10 months then my doctor increased my dosage to 40mg which i started 6 weeks ago. I am still waiting for the increase to take effect in a positive way. My anxiety has increased, my insomnia worse, confidence down, but i am still hopeful that the drug will do what it is supposed to do and get me back to the way i was.
It is also worth noting that it effects everyone differently. I have friends who experienced none of what i have went through or the drug has taken effect after just a week or so. Don't be too scared to take it, sometimes you need to "put up with the rain if you want the rainbow" as Dolly Parton wisely said. Only in this case the rain ain't permanent.
Wishing everyone the very best of health, love and peace ya'll
I started floroxetine about 2 months ago. Started at 20mg twice a day and I am now at 40mg twice a day. My Dr increased it slowly during that time. That's why I think I don't have any side effects like the anxiety. So far its been a good drug for me. I'm a firm believer that medication is only part of the process of getting better. Talking to a professional goes a long way.
I have OCD for 8 years. Recently my doctor switched to Prozac and I had a panic attack after 6 years and one other two days after the first one. No, this can't be coincidence. I am writing this to tell my humble experience.
Welcome to the site.
As you can read everyone has something to contribute with and I truly respect everyone on this site and their contributions.
Never start something scared, specially with a medication and the possible side effects, you may or may not experience any at all, as I said they are possible not guaranteed, but being predisposed will not help you at all, from my experience.
I was on Fluoxetine for a very long time and did not experience any possible side effects, but I always check everything there is to know about a medication when I am starting to take it, so I know what to do in case I experience somthing out of the ordinary, like you have done. Having said that and being realistic not negative at all, I believe Fluoxetine to be a great antidepressant.
Let me get to the point, this medication does not make "panic attacks" worse (I suffer from them and I understand you completely), it does not intensify them, but a possible side effect from Fluoxetine are panic attacks, and I am not trying to scare you. But you are entitled to know what possible side effects may or may not affect you so you can react fast enough to regain control of the situation by knowing what to do and do not let fear drive you.
Please click on the link for a list of possible side effects and what to do if you experience, if any:
I sincerely wish for this SSRI to work well on you and helps you.
All the best,
Hello Sha3472. From a pharmacological point of view, most all drugs taken for anxiety will often (not always) when first beginning to take them, make a person more anxious than say, when being drug free. Its the manner, of the chemical substances that when entering your body, these substances will interact with the parts of the brain requesting the help of in this case Fluoetine/Prozac. Your brain is overwhelmed by the drug and not being accustomed/used to the newcomer, as a defence of sorts anxiety levels (alarm bells) are increased. What I just mentioned is a simple way of explaining how the drug works when first being taken. Regards pledge
Hello, and welcome. Everyone has an opinion, but mine is that it is completely normal to be a little nervous and even afraid to start any new medication. Even if it's suppose to help you. We have mental problems... that's why we would wonder such things. I know I have. And I have been given something to help me with a condition and it NOT help me at all. Some answers can be a little abrupt, but you are totally normal to be nervous dear. Anytime I have ever tried a new medication I have been nervous at first... and I'm not ashamed of that whatsoever. It might not make sense to everyone. Doesn't have to. They don't live in you're body. they don't feel what you are going through... psychically and emotionally. Only you and the good Lord knows that girl. Try and relax, and think positive thoughts about it. It will work out for you. Best wishes to you, and I hope you get to feeling better really soon. Take care, Your Friend, Ruthie
From what I know about this drug is it helps with depression,OCD and panic disorder.there is a chance that the med can increase your aniexty in the beginning but should subside. As with all meds it takes time for your body to adjust to them.
What helps me when I start a new med is that I reach out to my family and let them know what's going on so they can support me and help me if I need it. Or maybe even a close friend.
My anixeity infers upon my daughter when I am not on meds so for me I feel it's better for everyone that I am on medication
I can relate with you about trying a new medication it scary because you just want your panic attacks to stop and never have to go through that again. Please feel free to inbox me if you have any additional question or just need some support
Think about it rationally. You saw your doc because of panic attacks, he prescribes something and now you're afraid to take it. Does this really make sense? Do you think your doc would try to hurt you? One of the side effects is anxiety. Not panic attacks. This side effect usually goes away when the pill starts working. Not everyone gets anxiety as a side effect, this is just a potential problem. Unfortunately too many people repeat horror stories and embellish them. Give yourself a chance.
- Fluoxetine uses and safety info
- Fluoxetine information for Healthcare Professionals (includes dosage details)
- Side effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.